Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2001, 9:57 PM CST for Chester County, Hardin County, McNairy County, Tennessee. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 21, 2001, 9:57 PM CST (03:57 UTC)
- Expired
- Feb 21, 2001, 10:45 PM CST
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chester County, TN, Hardin County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 10:05 PM CST | Hail 1 | Rose Creek, TN | Hail ranged in size from dimes in Rose Creek to quarters in Selmer. |
| Feb 21, 10:10 PM CST | Hail 0.75 | Masseyville, TN | |
| Feb 21, 10:20 PM CST | Thunderstorm Wind | Selmer, TN | A mobile home was destroyed in Lawton. Numerous trees and power lines were knocked down between Selmer and Adamsville. |
| Feb 21, 10:40 PM CST | Hail 0.75 | Crump, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 220357 SVRMEM TNC023-071-109-220430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 957 PM CST WED FEB 21 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE HARDIN COUNTY IN SOUTHWEST TENNESSEE MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1045 PM CST * AT 953 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF MASSEYVILLE...MOVING EAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MASSEYVILLE AROUND 1000 PM CST BETHEL SPRINGS...EASTVIEW...FINGER AROUND 1005 PM CST STANTONVILLE AROUND 1010 PM CST ADAMSVILLE...ENVILLE...MILLEDGEVILLE AROUND 1015 PM CST CRUMP...SAVANNAH AROUND 1020 PM CST * CITIES IN THE PATH OF THIS STORM THROUGH 1030 PM CST INCLUDE... MASSEYVILLE... BETHEL SPRINGS...EASTVIEW... STANTONVILLE...= ADAMSVILLE...ENVILLE... CRUMP...SAVANNAH... SALTILLO... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3542 8879 3507 8880 3504 8799 3539 8804
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:10 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 21, 7:10 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 710 PM CST WED FEB 21 2001 ZONE FORECAST PACKAGE NEEDED MINOR UPDATING TO REMOVE THE TERM DEVELOPING SINCE RAIN HAS DEVELOPED SOMEWHERE5 IN ALL ZONE GROUPS. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:19 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison | 26 min |
| Feb 21, 9:35 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 25 min |
| Feb 21, 9:45 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Madison | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.